MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS SINGLE DRAIN; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION EXPRESS SINGLE DRAIN; APPARATUS, AUTOTRANSFUSION
Model Number 4000-100N
Health Effect - Clinical Code Respiratory Distress (2045)
Date of Event 03/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon completion of the investigation into this event.
 
Event or Problem Description
Report received stated that a cardiac surgery patient with chronic emphysema was having trouble breathing post-op in the icu.Nursing staff thought there might be something wrong with the 4000-100n drain.They swapped out the drain and his condition improved.
 
Additional Manufacturer Narrative
The express drain was removed from the packaging and inspected for any damage.No damage was found.Upon initial inspection there was a lot of blood still within the chest drain that had coagulated but did not have any silica in the drain as seen with the other express drain related to this complaint.The decontamination process of the drain was performed and there was a lot of coagulated blood within the drain lines.The chest drain was completely filled with a solution of bleach and water for over an hour and there were no signs that the drain was leaking.The drain was then emptied.The water seal chamber was filled to the fill line per the instructions for use.A vacuum line was then added to the suction port of the chest drain and suction applied to -80 mmhg and the chest drain regulator settings to -20 cmh2o also per the instructions for use.When the vacuum was applied, bubbling in the water seal was seen.When the patient line was clamped off completely the bubbling stopped in the water seal indicating that there was no leak in the chest drain.The regulator pressure was then increased to -40cmh2o and the bubbling in the water seal greatly increased as expected and again the patient line was clamped shut.As expected the bubbling in the drain stopped indicating that there was no leak in the system.During the manufacturing of the chest drains they are all 100% tested to ensure that there are no leaks.Summary/conclusion: based on the details provided and the evaluation of the physical product atrium medical corporation cannot conclude that the drain was at fault.It is likely that the drain line connection to the chest tube catheter lines were leaking and upon replacing the chest drain made a better connection of the patient line to the catheter improving the outcome for the patient.

Brand Name
EXPRESS SINGLE DRAIN
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9833226
Report Number3011175548-2020-00409
Device Sequence Number2887058
Product Code CAC
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter StateNJ
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4000-100N
Device Catalogue Number4000-100N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/15/2020
Supplement Report FDA Received Date04/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight73